Alert archive / Louisiana / Special Weather Statements in 2021
Special Weather Statement, NWS New Orleans, LA
NWS New Orleans, LA issued this special weather statement at Jun 15, 2021, 6:39 PM CDT for East Baton Rouge Parish, Louisiana. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2021, 6:39 PM CDT (23:39 UTC)
- Expired
- Jun 15, 2021, 7:15 PM CDT
- In force
- 36 min
- Issued by
- NWS New Orleans, LA
County East Baton Rouge Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 6:46 PM CDT | HAIL 0.5 | 3 Wsw Greenwell Spring, LA | REPORT FROM MPING: HALF-INCH (0.50 IN.). |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 11.7 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2060 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 970 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
762
WWUS84 KLIX 152339
SPSLIX
Special Weather Statement
National Weather Service New Orleans LA
639 PM CDT Tue Jun 15 2021
LAZ047-048-050-160015-
Livingston-West Baton Rouge-East Baton Rouge-
639 PM CDT Tue Jun 15 2021
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL WEST BATON ROUGE...
WESTERN LIVINGSTON AND CENTRAL EAST BATON ROUGE PARISHES...
At 638 PM CDT, a strong thunderstorm was located over Brownfields, or
near Baker, moving slowly south at 5 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Baton Rouge, Zachary, Baker, Denham Springs, Port Allen, Oak Hills
Place, Westminster, Old Jefferson, Merrydale, Inniswold, Shenandoah,
Brownfields, Greenwell Spring, Village St. George and Baton Rouge
Airport.
This includes the following Interstates...
Interstate 10 in Louisiana between mile markers 154 and 165.
Interstate 12 between mile markers 1 and 9.
Interstate 110 in Louisiana between mile markers 1 and 8.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3065 9120 3065 9094 3037 9100 3036 9106
3049 9131
TIME...MOT...LOC 2338Z 015DEG 8KT 3054 9112
$$
JRKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this special weather statement went out at Jun 15, 6:19 PM CDT, 20 minutes earlier.
Area forecast discussion, Jun 15, 6:19 PM CDT, 20 minutes before
Area Forecast Discussion National Weather Service New Orleans LA 619 PM CDT Tue Jun 15 2021 .AVIATION (00z TAF package)... Expect VFR conditions through the period. Based on radar, will be carrying VCTS for the next couple hours (until about 02z) at a couple terminals, KBTR and KHUM, but may also need them at KASD and KHDC. At this time, don't anticipate direct impacts, but will continue to monitor. There will be a non-zero threat of TSRA Wednesday afternoon at KHUM/KMSY/KNEW, but not enough to carry in the forecast at this time range. 35 && .PREV DISCUSSION... /issued 331 PM CDT Tue Jun 15 2021/ SHORT TERM (Tonight through Thursday)... We are still outlooked for possible severe weather through this evening tonight. Scattered showers and thunderstorms are already developing over parts of the area mainly on the southshore. Confidence in any potential storms becoming severe today remains low but cannot be ruled out. Rain chances should start to decrease for the day around 7 tonight. Can expect a brief dry period on Wednesday across the area as high pressure remains centered over the northern- central Gulf. By Thursday, weak high pressure in the north Gulf will gradually move east out of the area. Chances for showers and thunderstorms will remain relatively low during the day. Tides may start to see their rise late thursday night into Friday morning as broad low pressure in the southwest Gulf is gradually expected to become a tropical depression moving northward through the western Gulf. /TDB/ LONG TERM (Friday and beyond)... The main concern in the long term forecast continues to be the local impacts from the tropical system mainly Friday through the weekend. Latest update from the National Hurricane Center has the chance of development at 40% over the next 48 hours and a 80% chance of development over the next 5 days. Conditions will begin to deteriorate on Friday as heavy rainfall starts to impact the area. Tides increasing on Friday will pose a threat of coastal flooding Friday through the weekend. Regardless of exact development, heavy rainfall will be a big threat that could potentially impact our area with areas of flooding. After collaborating with neighbor offices, opted to increase PoPs for the weekend above what the NBM was suggesting. Although confidence in formation continues to increase day to day, it is still too far out to know any additional potential impacts from this tropical system. We will continue to monitor National Hurricane Center for latest forecast updates. In the meantime everyone should be working to be sure they are prepared and know their safety plan. /TDB/ MARINE... High pressure over the area will cause winds to stay near 10 to 15 knot range through Wednesday. By Thursday, winds and wave heights will start to see their increase as broad low pressure gradually moves northward in the Gulf bring a potential excess of heavy rainfall associated with a tropical cyclone to the coastal area lasting through the weekend. It is still to soon to know specific details of impacts from this system may bring, but will continue monitoring updated forecasts from NHC. With winds greater than 20 knots and seas more than 6ft expected over the weekend, there be a need for some headlines. However, forecasters will make that decision when we are closer to the onsite of the event and confidence continues to improve. /TDB/ && .PRELIMINARY POINT TEMPS/POPS... MCB 71 92 67 91 / 10 0 0 0 BTR 73 93 72 93 / 20 10 0 10 ASD 73 93 70 91 / 10 10 0 10 MSY 78 93 77 92 / 20 20 0 10 GPT 74 92 72 90 / 10 10 0 0 PQL 73 93 70 90 / 30 0 0 0 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. &&
In the hours before
Special weather statement, Jun 15, 3:57 PM CDT, 2 hours 42 minutes before
Special Weather Statement
National Weather Service New Orleans LA
357 PM CDT Tue Jun 15 2021
MSZ082-152130-
Jackson-
357 PM CDT Tue Jun 15 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN JACKSON COUNTY...
At 356 PM CDT, a strong thunderstorm was located near Ocean Springs,
moving south at 10 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Ocean Springs, Moss Point, Gautier, Gulf Hills, Gulf Park Estates,
Hickory Hills and Vancleave.
This includes Interstate 10 in Mississippi between mile markers 52
and 65.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3034 8857 3037 8859 3036 8860 3037 8862
3036 8861 3037 8863 3034 8870 3038 8880
3036 8883 3037 8883 3039 8881 3038 8878
3040 8882 3050 8881 3054 8864 3035 8855
TIME...MOT...LOC 2056Z 345DEG 11KT 3045 8872
JRKSpecial weather statement, Jun 15, 3:59 PM CDT, 2 hours 40 minutes before
Special Weather Statement
National Weather Service New Orleans LA
359 PM CDT Tue Jun 15 2021
MSZ081-082-152130-
Jackson-Harrison-
359 PM CDT Tue Jun 15 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT HARRISON AND
NORTHWESTERN JACKSON COUNTIES...
At 359 PM CDT, radar indicated strong thunderstorms were located
along a line extending from 10 miles east of McHenry to near Lyman.
Movement was south at 15 mph.
Winds in excess of 40 mph and half inch hail are possible with these
storms.
Locations impacted include...
Gulfport, Biloxi, Long Beach, St. Martin, D'iberville, Latimer,
Lyman, Saucier, Gulf Hills and Gulfport Airport.
This includes the following Interstates...
Interstate 10 in Mississippi between mile markers 26 and 50.
Interstate 110 in Mississippi near mile marker 1, and between mile
markers 3 and 4.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3043 8884 3042 8901 3041 8899 3042 8891
3041 8886 3039 8888 3039 8900 3033 8921
3047 8924 3068 8910 3067 8889 3074 8888
3071 8882
TIME...MOT...LOC 2059Z 341DEG 13KT 3069 8895 3044 8915
JRKSpecial weather statement, Jun 15, 4:39 PM CDT, 2 hours before
Special Weather Statement
National Weather Service New Orleans LA
439 PM CDT Tue Jun 15 2021
LAZ046-152230-
Iberville-
439 PM CDT Tue Jun 15 2021
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL IBERVILLE PARISH...
At 438 PM CDT, a strong thunderstorm was located 7 miles south of
Ramah, or 12 miles northeast of Catahoula, moving west at 10 mph.
Winds in excess of 40 mph and penny size hail are possible with this
storm.
This storm will remain over mainly rural areas of west central
Iberville Parish.
This includes Interstate 10 in Louisiana between mile markers 128 and
132.
LAT...LON 3038 9163 3041 9162 3035 9141 3018 9147
3020 9149 3023 9148 3024 9157 3026 9159
3027 9159 3032 9163 3035 9163 3037 9164
TIME...MOT...LOC 2138Z 094DEG 10KT 3030 9153
KLGSpecial weather statement, Jun 15, 4:54 PM CDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service New Orleans LA
454 PM CDT Tue Jun 15 2021
MSZ081-152230-
Harrison-
454 PM CDT Tue Jun 15 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN HARRISON COUNTY...
At 454 PM CDT, a strong thunderstorm was located over Saucier, or 14
miles north of Gulfport, moving west at 10 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Gulfport, Saucier and Lyman.
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3048 8911 3048 8926 3058 8931 3065 8931
3065 8925 3066 8924 3068 8909 3055 8903
TIME...MOT...LOC 2154Z 077DEG 9KT 3063 8914
JRKSpecial weather statement, Jun 15, 6:16 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service New Orleans LA
616 PM CDT Tue Jun 15 2021
LAZ056-059-065-066-160000-
Lower Terrebonne-Upper Terrebonne-Assumption-Upper Lafourche-
616 PM CDT Tue Jun 15 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN TERREBONNE
AND SOUTH CENTRAL ASSUMPTION PARISHES...
At 615 PM CDT, radar indicated strong thunderstorms were located
along a line extending from Amelia to near Schriever. Movement was
south at 20 mph.
Wind gusts up to 50 mph and half inch hail are possible with these
storms.
Locations impacted include...
Dulac and Schriever.
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms were previously severe and may re-intensify, so be
certain to monitor local radio stations and available television
stations for additional information and possible warnings from the
National Weather Service.
LAT...LON 2947 9125 2955 9123 2960 9119 2961 9118
2959 9116 2963 9108 2965 9111 2969 9110
2974 9110 2973 9088 2940 9069
TIME...MOT...LOC 2315Z 352DEG 17KT 2968 9111 2967 9090
JRKSpecial weather statement, Jun 15, 6:39 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service New Orleans LA
639 PM CDT Tue Jun 15 2021
LAZ047-048-050-160015-
Livingston-West Baton Rouge-East Baton Rouge-
639 PM CDT Tue Jun 15 2021
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL WEST BATON ROUGE...
WESTERN LIVINGSTON AND CENTRAL EAST BATON ROUGE PARISHES...
At 638 PM CDT, a strong thunderstorm was located over Brownfields, or
near Baker, moving slowly south at 5 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Baton Rouge, Zachary, Baker, Denham Springs, Port Allen, Oak Hills
Place, Westminster, Old Jefferson, Merrydale, Inniswold, Shenandoah,
Brownfields, Greenwell Spring, Village St. George and Baton Rouge
Airport.
This includes the following Interstates...
Interstate 10 in Louisiana between mile markers 154 and 165.
Interstate 12 between mile markers 1 and 9.
Interstate 110 in Louisiana between mile markers 1 and 8.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3065 9120 3065 9094 3037 9100 3036 9106
3049 9131
TIME...MOT...LOC 2338Z 015DEG 8KT 3054 9112
JRKThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 1:45 PM CDT | Special Weather Statement | LIX | Orleans | 30 min |
| Jun 15, 2:18 PM CDT | Special Weather Statement | LIX | Orleans | 27 min |
| Jun 15, 2:51 PM CDT | Special Marine Warning | LIX | 84 min | |
| Jun 15, 3:08 PM CDT | Special Weather Statement | LIX | West Baton Rouge | 37 min |
| Jun 15, 3:27 PM CDT | Special Weather Statement | LIX | Iberville | 33 min |
| Jun 15, 3:50 PM CDT | Severe Thunderstorm Warning | LIX | Ascension, Livingston, Saint James, Saint John the Baptist | 40 min |
| Jun 15, 4:18 PM CDT | Severe Thunderstorm Warning | LIX | Ascension, Assumption, Livingston, Saint James, Saint John the Baptist | 42 min |
| Jun 15, 4:39 PM CDT | Special Weather Statement | LIX | Iberville | 51 min |
| Jun 15, 4:50 PM CDT | Severe Thunderstorm Warning | LIX | Ascension, Assumption, Saint James | 40 min |
| Jun 15, 5:27 PM CDT | Severe Thunderstorm Warning | LIX | Assumption, Lafourche, Terrebonne | 48 min |
| Jun 15, 6:16 PM CDT | Special Weather Statement | LIX | Terrebonne | 44 min |
| Jun 15, 3:15 PM CDT | Special Weather Statement | LIX | Harrison | 30 min |
| Jun 15, 3:19 PM CDT | Special Weather Statement | LIX | Jackson | 26 min |
| Jun 15, 3:57 PM CDT | Special Weather Statement | LIX | Jackson | 33 min |
| Jun 15, 3:59 PM CDT | Special Weather Statement | LIX | Harrison | 31 min |
| Jun 15, 4:08 PM CDT | Severe Thunderstorm Warning | LIX | Harrison, Jackson | 52 min |
| Jun 15, 4:54 PM CDT | Special Weather Statement | LIX | Harrison | 36 min |
Nearby
Special Weather Statements in Louisiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.